Hail, Wagoner
- When
- June 16, 7:28 AM CST
- Where
- Wagoner County, 3.28 mi WSW of La Barge
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.961, -95.433
Scattered thunderstorms moved across portions of eastern Oklahoma during the early morning of the 16th. The strongest storm produced hail up to penny size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms moved across portions of eastern Oklahoma during the early morning of the 16th. The strongest storm produced hail up to penny size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 16, 5:20 AM CST, 2 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 620 AM CDT Fri Jun 16 2023 ...New SHORT TERM... .SHORT TERM... (The rest of today ) Issued at 614 AM CDT Fri Jun 16 2023 The upper level low responsible for yesterdays storms is approaching the KS/MO border this morning. A few weak showers have been developing for the last hour or so, but so far have not been able to maintain themselves. Mesoanalysis reveals good wind shear and plenty of moisture/instability, so it remains possible that a few showers or thunderstorms could develop across the CWA through mid morning. Severe weather is not expected, but there is a marginal (5%) chance of severe hail across southeast OK this morning. A few additional storms may develop across northwest AR this afternoon or along the OK/KS border, closer to the upper level low. Otherwise, it will be a warm afternoon with plenty of sun most areas and highs in the 80s. && .LONG TERM... (Tonight through Thursday) Issued at 337 AM CDT Fri Jun 16 2023 Shortwave ridging temporarily builds back into the area behind the departing system Friday night into Saturday morning. With mostly clear skies and a little bit lower atmospheric moisture content, low temperatures will mostly be in the 60s across the area. The next storm system approaches the area Saturday afternoon through Sunday morning, passing just north of the area. This will be a favorable location to induce solid upper level diffluence over the area in the exit region of the mid-upper level jet streak. Meanwhile, a strong low level jet will develop, transporting moisture and helping to increase instability over the area. In other words, a very favorable set up for severe weather will develop for this period. The EPS EFI CAPE- Shear values of 0.8 to 0.95 across much of the area highlight that this will be an unusual event. In terms of the expected development and impacts, it appears that the relatively higher risk will be across northeast OK for this round. Storms will likely develop northwest of the area during the day Saturday, with the initial storms moving into northeast OK by late afternoon or early evening. Additional storms may develop and move across the CWA through Sunday morning. As forecast hodographs are long and straight, the primary hazards will be large hail, damaging wind, and locally heavy rain leading to flash flooding. Beginning Monday, the upper level ridge over north-central Mexico will begin to amplify northeastward, with upper level heights and temperatures building across the area. This will pump up surface temperatures as well, with highs in the low to mid 90s for much of next week. At the same time, low level southeast flow will increase moisture levels, with PWAT pushing 1.5" for much of this period. The apparent or "feels like" temperature may approach 100F for a few days next week as a result. In terms of rain chances in the extended, there are a few scenarios that could result in rain. One is that most model guidance agrees that there will be shortwaves at times rounding the ridge that could bring a risk of storms in the northwesterly flow. Though these storms will likely be well northeast of the area, there is a chance storms could clip portions of the area, especially in northwest AR. Another possibility is that a closed low over the southeast could retrograde west and influence the weather in about a week. Neither scenario appears overly promising, but we will maintain a slight chance of rain for a few days towards the end of next week. && .AVIATION... (12Z TAFS) Issued at 522 AM CDT Fri Jun 16 2023 Backed off on low cloud mention with this forecast overall. Still some potential from KMLC northeast to KFSM. Stuck with VCTS mention at W AR sites per latest CAMs for the afternoon hours. Aside from this, expect VFR conditions with some sct to bkn mid cloud and cu. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 87 67 91 68 / 30 0 20 60 FSM 88 70 93 70 / 50 10 10 60 MLC 84 67 91 69 / 30 0 10 60 BVO 87 62 91 64 / 20 10 20 70 FYV 87 63 91 65 / 30 10 10 70 BYV 85 63 88 65 / 30 10 20 70 MKO 84 66 90 67 / 40 0 10 60 MIO 86 63 90 66 / 30 10 20 70 F10 83 66 88 68 / 40 0 20 60 HHW 83 68 90 70 / 20 10 10 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....06 AVIATION...30
Hazardous Weather Outlook National Weather Service Tulsa OK 435 AM CDT Fri Jun 16 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-170945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 435 AM CDT Fri Jun 16 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Portions of southeast OK. ONSET...This morning. DISCUSSION... A few showers and thunderstorms will likely develop (60% chance) over southeast OK, with a somewhat lesser chance for northeast OK and northwest AR. There is a marginal (5%) chance that a few of these storms could be severe, with the main hazard being large hail. Otherwise, conditions will clear up for the afternoon with plenty of sunshine and warm temperatures. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation Is Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Another storm system will pass through the area Saturday afternoon into Sunday morning. This storm will be climatologically unusual for this time of year (resembling more of a late spring pattern), and will bring a renewed risk for severe weather. As of right now the primary hazards appear to be large hail, damaging wind, and heavy rainfall leading to flash flooding. These hazards will be possible across the area, but the best chance will be for northeast OK. Warm and humid weather will then develop for much of next week, with apparent "feels like" temperatures approaching 100 degrees with only a minimal chance of rain at times. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
633 AM CDT Fri Jun 16 2023
OKZ073-075-161200-
Pittsburg OK-Latimer OK-
633 AM CDT Fri Jun 16 2023
...A strong thunderstorm will impact portions of northwestern Latimer
and northeastern Pittsburg Counties through 700 AM CDT...
At 633 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Blocker, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Quinton... Crowder...
Arrowhead State Park... Blocker...
Robbers Cave State Park... Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3497 9573 3516 9573 3517 9545 3516 9545
3516 9535 3506 9535 3506 9533 3492 9533
TIME...MOT...LOC 1133Z 273DEG 27KT 3507 9563
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
755 AM CDT Fri Jun 16 2023
OKZ049-161345-
Pushmataha OK-
755 AM CDT Fri Jun 16 2023
...A strong thunderstorm will impact portions of northeastern
Pushmataha County through 845 AM CDT...
At 755 AM CDT, Doppler radar indicated a strong thunderstorm near
Clayton Lake State Park, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Clayton... Clayton Lake State Park...
Nashoba...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3442 9542 3460 9541 3463 9497 3451 9498
3450 9505 3437 9505
TIME...MOT...LOC 1255Z 272DEG 23KT 3451 9533
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
758 AM CDT Fri Jun 16 2023
OKZ076-161345-
Le Flore OK-
758 AM CDT Fri Jun 16 2023
...A strong thunderstorm will impact portions of southern Le Flore
County through 845 AM CDT...
At 757 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northeast of Whitesboro, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muse... Big Cedar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3472 9495 3485 9488 3480 9445 3455 9446
TIME...MOT...LOC 1257Z 283DEG 27KT 3475 9482
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
819 AM CDT Fri Jun 16 2023
OKZ076-161400-
Le Flore OK-
819 AM CDT Fri Jun 16 2023
...A strong thunderstorm will impact portions of southeastern Le
Flore County through 900 AM CDT...
At 819 AM CDT, Doppler radar indicated a strong thunderstorm over Big
Cedar, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muse... Big Cedar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3456 9486 3469 9485 3473 9445 3452 9446
3451 9447
TIME...MOT...LOC 1319Z 272DEG 25KT 3463 9467
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
824 AM CDT Fri Jun 16 2023
OKZ067-068-161400-
Cherokee OK-Wagoner OK-
824 AM CDT Fri Jun 16 2023
...A strong thunderstorm will impact portions of east central Wagoner
and west central Cherokee Counties through 900 AM CDT...
At 824 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Wagoner, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Wagoner... Sequoyah State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3594 9558 3603 9558 3607 9520 3585 9521
TIME...MOT...LOC 1324Z 274DEG 34KT 3597 9549
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe Tulsa radar (KINX), 27 km away, was scanning. The volume nearest the first event began at 13:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1111910.